September 27, 2015 at 2:49 am #89699
Thank u allSeptember 27, 2015 at 2:46 am #89698
Sorry it has been a while too! So, Dad is now on Lyrica 75mg 3x a day and seems to think it helps as long as he is working with his hands! Down time is not good! For the stumbling, yes he can not find his footing sometimes but I think the high does of neurotin was causing him to trip more. I def. feel we are on a better path, so thank u Snow bird for your inputSeptember 17, 2015 at 7:43 pm #89697
SMG….some have reported stumbling. I believe it is related to the Achilles tendon reflex. The good in all is that the majority of patients will experience nerve regeneration.
Here is a bit more:
Your physician or nurse practitioner may refer you to physical therapy for further assessment and treatment of balance problems and problems with hand function. They may recommend a sensory retraining program or an exercise-based program to help improve these problems. In addition, they have training to help determine if you would benefit from assistive devices, such as elastic shoe laces, button hooks, or grip build up for writing utensils.
Sensory and Motor Symptoms
At this time, there are no effective treatments to reverse or prevent CIPN symptoms such as numbness, tingling, or diminished reflexes. Fortunately, peripheral nerves are able to repair themselves and therefore many people have resolution of their symptoms over time. However, if the damage is too severe, patients may have persistent symptoms. It is unclear at this time the factors that predict who is at risk for severe and/or persistent CIPN.
This article may help you understand:
MarionSeptember 17, 2015 at 7:28 pm #89696
I don’t remember the dosage, but he did take it every 4 hrs. At night he didn’t seem to need it. …the nerves must relax during sleep. Neuropathy was his biggest complaint. I can’t say that it ever got better for him except at the end when he was on mega doses of painkillers.
It took a few days for our insurance to approve the high dosage of Lyrica so try to get the process started asap.
P.s. I’m sorry I didn’t reply sooner. This is the first time I saw your question to me.September 17, 2015 at 7:06 pm #89695
And the neuropathy is getting worse. He is now @ 900mg 3x a day of Gabapentin, but it is not helping. Call # 3 went into the Dr today. Maybe they will switch him to Lyrica or give him another option.
It is so hard to watch this big strong man stumble over his own feet wondering if or when he might hurt himself. Or to see him struggle with even opening a straw. He told me today… He couldn’t even zip or button his pants due to the numbness in his hands. My response was go get some elastic ones
Will this get better? And is it common to trip over your feet so much with neuropathy?September 9, 2015 at 5:55 pm #89694
Snowbird, do you remember how much he was taking?
Also thank you Marions for the link I found it very helpful!September 9, 2015 at 5:53 pm #89693
Snowbird, I am very sorry to hear about your husband but I am very grateful you are willing to share his experience with me! Thank you! By the way it is the Gabapentin…. Sorry for not looking it up last nite. I was being lazySeptember 9, 2015 at 12:20 pm #89692darlaParticipant
I am so sorry to hear this. You have my deepest sympathy on the loss of your husband. I too understand how you feel. I share your pain and sadness. My thoughts are with you.
DarlaSeptember 9, 2015 at 5:19 am #89691
Thank youSeptember 9, 2015 at 5:09 am #89690
I so much understand, Judy, I too lost my husband to this cancer. No obligation to write on this site, but please know that our hearts are with you and that we are in this together – all the way.
Hugs and love,
MarionSeptember 9, 2015 at 4:56 am #89689lainyParticipant
Dear Judy, I am so sorry to read about your husband. Please accept my humble condolences.
Do not stand at my grave and weep;
I am not there. I do not sleep.
I am a thousand winds that blow.
I am the diamond glints on snow.
I am the sunlight on ripened grain.
I am the gentle autumn’s rain,
When you awaken in the morning’s hush,
I am the swift uplifting rush
Of quiet birds in circled flight.
I am the soft stars that shine at night.
Do not stand at my grave and cry;
I am not there. I did not die.
For everything beautiful that you see
will bring a memory of me.September 9, 2015 at 4:24 am #89688
Thanks, Marion. My husband passed away in January and I have not been able to write about here yet. My spirit is brokenSeptember 9, 2015 at 3:38 am #89687
Hello Snowbird, thanks for chiming in. So nice to see your name appear.
Thinking of you,
MarionSeptember 9, 2015 at 3:28 am #89686
SGM…..this link my provide some additional information:
http://www.cholangiocarcinoma.org/punbb/viewtopic.php?id=13916September 9, 2015 at 3:05 am #89685
Neurontin (Gabapentin) didn’t work for my husband. However Lyrica, which is a very similar drug, worked well.
- You must be logged in to reply to this topic.